My training class today started around 4:30 p.m. (very, very helpful) and I gave myself my first shot around 8:00 p.m. For a person who is not fond of needles and has never ever done injections, I was SCARED OUT OF MY LITTLE MIND! But I gotta tell you, honestly, it went sooooo much better than I expected. Tiny needle that I barely felt. Could have been because of nerves because I was concentrating on doing everything properly.
Step 1. Alcohol swab the area, not like the do in the movies, but in a circular motion, avoiding covering the same spot twice.
Step 2. Take cap off the syringe
Step 3. Place needle on the syringe and twist just a small, quick twist
Step 4. Hold syringe straight UP, push out the medicine to the amount indicated by the doc
Step 5. Insert needle into injection site, all the way to the end of the needle
Step 6. Pull plunger back SLIGHTLY to check for any blood, if none continue, if not, withdraw needle and inject in another spot on the still sterilized site
Step 7. Push plunger to distribute Interferon
Step 8. Place alcohol swab on injection and withdraw the needle
Step 9. On a hard surface, click needle into safety cap thingy and throw into the hazardous waste receptacle.
Oy. I am sure it will get quicker with practice. All of that only took about 3 minutes, prep to disposal.
QUESTION.......For anybody else on Victrelis, what did you notice when you started, after the 4 week lead in of RIBA and INT???
For me the first thing was the nasty after taste, then the need for Imodium, nausea become an issue then the drop in HGB..... The HGB was the worse as the other things seem to level out after a few weeks...... I hope you doctor keeps a close look on your HGB and starts procrit if needed.
That said besides my HGB it wasn't that bad, i felt worse my first treatment with just SOC. Good luck, you will do just fine.
So you start the journey!! Thanks for the injection instructions, I am not sure I have seen those before. I hope your sx are minimal and that your first few days you have the endurance you/we will all need. Thinking about you today!!!
Thinking of you! I agree with can do, the addition of Vic only added dry mouth, bad taste. I am one month in with VIc and my HGB is still at 10.2. But I have experienced fatigue from the beginning of SOC. The dry mouth was minimized considerably with Biotene (any drug store). Good luck!
good luck with your treatment - I am into week 4 of Incevik, have had real bad sides from the first shot - My recent labs show I am anemic but the Doc said she does not want to add any other drugs at this point. I disagree but I don't get to call the rules. My hemoglobin is at 10, my quality of life is bad too tired to even shower myself. I go for my 4 week PCR on Tuesday so I pray that this is all worth it. I did 48 weeks of peg with riba and relapsed a couple years ago. I hope you don't suffer the anemia it is awful
Thanks everyone! My BFF has my papers with my starting numbers, but I think my HGB was only 11, so I'm not real happy about that but pray it will be okay. Thanks for the tips on the VIC. My nurse agrees with Sandy on the Biotene, so I have to get some. Was gonna buy Immodium until I read on the label to check with doc if you have liver disease. Well the nurse said it was okay, so I'm gonna get some. BUT, my BFF (an NP) said not to use Immodium or even Pepto right away, because if I ate something that made me sick, those would keep the food poison inside of me. She said to wait 'til after 2 trips to the bathroom, to take it if needed. Hope that helps others too. Best to everyone and thank you :)
Oh and....since I will be working, my BFF looked at my schedule and determined that once the VIC is added, the best schedule for me would be: 8 am / 3 pm / 10 pm. This helps me get accustomed to when to take the RIBA (6:00 am / 6:30 p.m.), so that it will not interfere with the VIC. Plus, RIBA should be taken before 8 pm to avoid insomnia.
The only problem i see with that is your 8am dose of vic will be 10 hours after your 10pm, for what its worth i took my vic and riba at the same time in the morning. My doctor had no problem with that.
Hi Marty. Thank you. I wondered about that too. But........anyone else weighing in on this would be helpful. I must say also, I did not receive my meds from the pharmacy yet, so I have not seen the video either. I just have the insert that my nurse gave me (along with the training last night), and haven't read it yet. Here is a video someone else posted previously, on giving yourself a shot. My training was slightly different and now makes me wonder if I misheard her on this point. I will ask my BFF/NP and she what she says:
Hi again. Just ran this by my NP. She said.......if when you pull the plunger back slightly and see a DROP of blood, you should be okay to pull out the needle and try again in the sterilized area........because it's your own blood and because it will most likely reabsorb.
Secondly, if when you pull back on the syringe and see MORE than a drop up blood (i.e., the tube filling with blood), definitely DO NOT complete the injection, and DO NOT use that needle/syringe again. Toss it. The best thing you can do is consult your doctor/nurse on this issue AND, if you ever feel uncomfortable if you see blood.....toss it. Please ask you doctor/nurse so you will be comfortable with your decisions during injections. This is a very good point and I appreciate you spotting that. I am glad I asked for clarity on this, because it is all new to me too. I also just realized that the video I sent you IS the one you saw :)
Congrats on joining the Friday night dart club. I tool 1/2 at dr order. I had that extra insulin syringe from when I bent a needle - so I pulled 1/2 pit thru the gray rubber stopper n kept it. Just in case my insurance co doesn't come thru next week. Oh the things we learn to do! I didn't feel bad at all. Little itchy first week. Hope you'll do great this weekend. Xo karen
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.